Aa
A
A
Close
Avatar universal
unexplained hives
I have had on-and-off unexplained hives for over a year now.  It really started two years ago, which I thought was a new allergic reaction to shellfish. The doctor gave me steroids.  This past year, I got them again and had been eating shellfish, so thought it was the same thing.  I got steroids, they gave me bad dreams. Hives didn't go away. Back to the doctor for different steroids, prednisone?, hives eventually went away.  Went to allergist, no food allergies, no other allergies except molds, cats and grasses.  Allergist told me may be sand fleas or bed bugs from a hotel, which it was not. They come back every so often. Someone told me maybe from advil, so I switched to Tylenol, but hives came back. Someone else told me maybe from Tylenol, so I switched back to advil (when I get headaches) and I still got hives. Could not match the hives to times I took either Advil or Tylenol, or when I was menstruating or not. This past month, got period twice and hives twice, second one worse than the first. Benadryl allowed me to sleep but hives still there.  The only thing that makes sense to me is that it is tied to my hormones - I am 52 years old.  What can I do?


This discussion is related to Could my chronic hives be related to a hormone imbalance.
Cancel
6 Answers
Page 1 of 1
Avatar universal
Hi,

You could take some oral antihistamine or antiallergic medications like loratadine or cetrizine and see if it helps with your symptoms. Apply calamine lotion at the site of the lesions to help soothe the itching.

Have you had allergic reactions in the past? Are you allergic to any specific substances?

You would still need to consult your doctor about the associated symptoms you are having and to rule out any vitamin or mineral deficiency or bacterial or fungal infection or hormonal dysfunction and whether you need a course of antibiotics or other medications.

Let us know about how you are doing and post us about what your doctor advises.

Regards.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have the same problem I do believe it is low estrogen.

Ann
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I had hives last summer, all summer long....somebody, at a natural food store, asked me if I was using Aspartame as my sweetener, and explained that hives can be caused by an overload of aspartame in the body, and indeed I did, drunk a lot of diet sodas during the long summer, so i stop the sodas and switched to splenda...sure enough the hives disappeared.
goodluck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi,

You could ask your doctor about getting a hormonal assay done , to clear out the doubts that you have.

It would also be advisable to get a clinical examination to rule out the other causes of your symptoms.

Till then you could take some oral antihistamine or antiallergic medications like loratadine or cetrizine and see if it helps with your symptoms. Apply calamine lotion at the site of the lesions to help soothe the itching.

Let us know about how you are doing and post us about what your doctor advises.

Regards.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have seen many doctors. I am 54 and have hives and angioedema. This started 14 months ago. I am having hot flashes so bad the bed is wet and my hair looks like it washed it. Nothing controls these hives except predisone. I taper from 25 mg down to 0 and they come back, I also take clariton, singuliar, and xyzal. I take a protonix at night. This is one of the worst things I have been thru. I think it is hormonal.

Ann
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
hi, I am looking for anyone else who may be having the same symptoms as I do, and came across your post. I know this was posted a long time ago, if you are still watching this post, and figured out any answers to your condition, what were they???

thanks,
Jen
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources